MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETHICON; STAPLER, SURGICAL

ETHICON ENDO-SURGERY, LLC. ETHICON; STAPLER, SURGICAL
Catalog Number EC3D60C
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/28/2026.D4: batch #unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.H4: the device manufacture date is currently not available.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: any pictures or video available? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore, it has been determined that no corrective and preventive action is required at this time.However, if the product is received at a later date, the investigation will be updated as applicable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a thoracoscopic lung resection procedure, ethicon 4000 with a green cartridge was used on the left lower bronchus.When checking the staple line, six malformed staples (approximately 80-90%) were observed at the 2d staple line on the main bronchus side of the stump.The staples formed in a u-shape and were considered not to have contacted the anvil.Additional suturing and reinforcement with mediastinal fat tissue were performed, and the procedure was completed.The patient condition after surgery was stable.The cartridge color was green.There were no adverse consequences to the patient.No additional information was provided.

Brand Name
ETHICON
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key25318396
Report Number3005075853-2026-03993
Device Sequence Number5368168
Product Code GAG
UDI-Device Identifier10705036043539
UDI-Public10705036043539
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K241630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEC3D60C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date05/28/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ER60G
Patient SexUnknown